For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic my dad Go to previous topic Go to next topic Go to higher level

By 4mydee On 2009.07.08 23:11
well my dad has decided not to keep taking requip because he says he thinks it is causing him to have dizzy spells in the morning. i tried to explain to him that it's probably the pd that is causing his "dizzy" spells. this scares me because in the course of 6 months his tremor has progressed up his arm is now in his bicep. it is also faster, which im not sure if that's common. i dont want to lose time waiting for him to realize that this is not going to go away by itself, we need to be proactive and at least try. i am looking into a few clinical trials in the texas area. i am also looking for a movement disorder specialist. if anyon has any feedback on a MDS i would greatly appreciate it. LORD be with us...

By LOHENGR1N On 2009.07.08 23:49
4mydee, Need a little more info to help you, around what area in Texas are you looking for MDS?

By caregivermary On 2009.07.09 09:49
UT Southwestern in Dallas has a large neuro dept with several moment disorder specialists. Calling sooner than later will get you in quicker.

By susger8 On 2009.07.09 10:17
Finding an MDS is a good idea.

I assume his morning blood pressure has been checked? Low BP can make a person dizzy, and PD meds tend to lower BP. My dad's cardiologist changes his BP meds whenever his PD meds are significantly changed.

By bandido1 On 2009.07.09 12:19
4mydee: Patient comment: I am under the care of a primary,a cardiologist and a neurologist. I take 13 meds routinely each day including Stalevo, RequipXL and Aricept for Parkinsons related treatments. In my (non Medical view) the Requip angonist will tend to lower blood pressure particulaly about 2 hours after the morning meds are taken. For example my a.m. b.p was 99/68 but 2 hours later is normal. Dizziness is a byproduct of low BP. My advice: dont get especially concerned but discuss it with the doctor(s).

Bob C

By Pick On 2009.07.09 18:01
Hello 4mydee,

Has your father been assessed for orthostatic hypotension? It causes dizzyness and is not uncommon in Parkinson's. Does he get head rushes or dizzy spells when he stands up? This can be treated with medication, increased sodium intake, and support hose.

Good luck,
Pick


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you